Japanese Journal of Allergology
Online ISSN : 1347-7935
Print ISSN : 0021-4884
ISSN-L : 0021-4884
Volume 70 , Issue 3
Showing 1-14 articles out of 14 articles from the selected issue
Allergology Course For Allergy Specialists—Contact dermatitis and urticaria
One Point Reviews of Allergy Guideline
Review Article
Original Article
  • Atsushi Yuta, Yukiko Ogawa, Yusuke Suzuki, Hideaki Kozaki, Takeshi Shi ...
    2021 Volume 70 Issue 3 Pages 186-194
    Published: 2021
    Released: May 18, 2021
    JOURNALS RESTRICTED ACCESS

    Background: We studied clinical efficacy and safety after 1 year of mite sublingual immunotherapy (SLIT) for perennial allergic rhinitis in children, compared with adults.

    Methods: We compared 121 children under 15 yeas old (81 male, aged 5-14 years, a median of 12 years) and 77 adults (36 male, aged 15-65 years, a median of 26 years) treated with mite SLIT tablet (10000 Japanese Allergy Unit). The clinical efficacy before and 1 year after SLIT was evaluated by assessing symptom scores by Japanese rhino-conjunctivitis quality of life questionnaire (JRQLQ No1) and visual analog scale (VAS). Combined medication was also compared. Adverse events of SLIT were checked at every visit.

    Results: All items of JRQLQ No1 scores and VAS after 1 year of mite SLIT, except eye symptoms in adults by JRQLQ No1, were significantly improved in both children and adults. Comparing children and adults, there were no differences in symptoms before and after 1 year. Combined medication score showed a similar result. Adverse events were observed in 57.9% of children and 58.4% of adults, but there were no serious adverse reactions.

    Conclusion: There was no difference between children and adults in efficacy and safety of mite SLIT, and both group showed significant improvement of symptoms.

    Download PDF (360K)
  • Eishi Makita, Sae Kuroda, Kae Itabashi, Daisuke Sugawara, Ko Ichihashi
    2021 Volume 70 Issue 3 Pages 195-203
    Published: 2021
    Released: May 18, 2021
    JOURNALS RESTRICTED ACCESS

    Background: We reported that post-emetic serum thymus and activation-regulated chemokine (TARC) levels may be a potential biomarker to diagnose solid food protein-induced enterocolitis syndrome (FPIES). However, there are no reports on the relationship between FPIES severity and serum TARC levels.

    Methods: The subjects were 13 cases of FPIES (hen's egg=10, Wheat=1, rice=1, short-neck clam=1) for a total of 22 events (7 emergency outpatient visits, 9 positive and 6 negative results of oral food challenge test). Serum TARC levels at 6 and 24 h after antigen ingestion were compared between the symptomatic and asymptomatic events and the mild-moderate and severe events. We also evaluated the correlation between vomiting duration and serum TARC levels.

    Results: The median serum TARC (pg/ml) in the asymptomatic, mild-moderate, and severe events were 546, 1093, and 3127 at 6 h after ingestion, and 910, 2053, and 6496 at 24 h after ingestion, respectively. The serum TARC level was significantly higher in the symptomatic events than the asymptomatic events, and it was significantly higher in the severe events than the mild-moderate events (p < 0.01). There was a moderate correlation between serum TARC levels and vomiting duration.

    Conclusion: Post-emetic serum TARC correlates with the severity of FPIES. It is expected that this information will lead to an objective evaluation of the severity of FPIES.

    Download PDF (505K)
Case Report
  • Rie Mori, Yoshiyuki Oyama, Meiko Morita, Shogo Nakamura, Sho Takuma, M ...
    2021 Volume 70 Issue 3 Pages 204-209
    Published: 2021
    Released: May 18, 2021
    JOURNALS RESTRICTED ACCESS

    We present a rare case of repetitive lung disease caused by various herbal medicines containing common ingredients. In June 201X-2, an 81-year-old man with chronic sinusitis was treated with Shini-seihai-to. One month later, the patient experienced liver dysfunction, and pulmonary opacity was observed on a chest radiograph; this condition improved following the discontinuation of Shini-seihai-to. In October 201X-2, the patient developed fever and dyspnea after treatment with Saiko-keishi-to, which was administered to treat irritable bowel syndrome, and was diagnosed with pneumonia. His condition did not improve with antimicrobial treatment but did improve with systemic corticosteroids. Following discharge from the hospital, the patient took both Shini-seihai-to and Hochu-ekki-to. He developed a fever two days later, which improved after discontinuing the medicines. The patient developed a cough after taking Sairei-to in February 201X and was subsequently admitted to our hospital with respiratory failure; pulmonary opacity was observed on a chest computed tomography scan. On the basis of clinical course, lymphocytosis in bronchoalveolar lavage fluid, and drug-induced lymphocyte stimulation tests, we diagnosed the patient with Sairei-to-induced lung disease. The patient's condition improved after discontinuing Sairei-to. We conclude that common ingredients in different herbal medicines may cause drug-induced lung injury. Therefore, we recommend that scrupulous attention should be paid to Chinese herbal medicine use in patients with a history of lung injury induced by herbal medicines.

    Download PDF (709K)
  • Hiromi Teranishi, Takeshi Koga, Yutaka Ueda, Takahiro Shimizu, Keisuke ...
    2021 Volume 70 Issue 3 Pages 210-214
    Published: 2021
    Released: May 18, 2021
    JOURNALS RESTRICTED ACCESS

    We experienced a case of vocal cord dysfunction (VCD) in a child to whom an adrenaline autoinjector (Epipen®) had been prescribed and frequently used following a diagnosis of exercise-induced anaphylaxis. An exercise test was performed to investigate her frequent episodes of anaphylaxis-like symptoms. A few minutes after starting the test, signs of dyspnea, such as throat tightness and stridor, appeared, although hypoxia was not present and her respiratory sounds were normal. Medications were not effective for treating her respiratory symptoms. Laryngoscopy performed at the test revealed bizarre vocal cord movement, which was diagnosed as VCD. The symptoms gradually diminished after the initiation of biofeedback therapy, including pursed lips breathing and abdominal breathing. Thereafter, she did not use an adrenaline autoinjector when symptoms appeared; instead, she would perform biofeedback therapy before using the adrenaline autoinjector. Thus, VCD should be included in the differential diagnosis of patients who show anaphylactic symptoms that are resistant to preventive therapy.

    Download PDF (478K)
Feature Articles
 
 
feedback
Top